Zoladex - worse pain please help

Hi everyone. I had my first zoladex nearly 4 weeks ago (I'm due my next on Friday) at first there was no difference but the last couple of weeks my pain has doubled 😓. Sometimes the pain is so bad it feels like I'm in labour. Is this normal?? Should I have my next jab?? I can't speak to gp as they are useless and you all seem to know so much more I thought I would ask here 😊 I just hope this stops soon. Any advice would be great x

7 Replies

oldestnewest
  • Hi Hun it's normal to have a flare of pain/symptoms as you body over compensates producing more oestrogen before finally shutting down. Persevere it should settle down and by the third one hopefully you will be pain free.

  • Thank you for your reply. I'm only having 3 injections. Do you think this will settle by then or should I ask for 6 injections. I just hope this settles soon I'm in so much pain. Also does this sort of confirm I have some sort of endo or Aden??  I had a lap and they couldn't find and endo but specialist said I may have adenomyosis xx

  •  Why did they put you on Zoladex if they didn't find any endo. Zoladex basically shuts down ovaries so as to stop production of oestrogen which feeds endo. I don't think it would have an effect on adenomyosis. Also Zoladex doesn't work for everyone. Did you you see a general gynaecologist?

  • Hi it was a general gynae I had the lap with but I have since been seen by a specialist. the specialist I saw said my womb looked bulky and it may be Aden. He said if the zoladex helps then it will probably mean I have Aden and I should have a hyst x

  • I've got my 2nd injection tomorrow, and I've had a few flare ups, last being Friday, but they are the same as before the injection so not sure what to think, in going to persevere as havnt got anything to loss, just keeping fingers crossed it will help, good luck 

  • Hi thanks for your message. I just want to start feeling normal again😉 hopefully it will  settle down soon can't stand much more of this pain at the moment x

  • Hi - zoladex will have the same effect on adeno as it is endo within the uterus. So what they are saying is that if the zoladex stops your pain it will have stopped the activity of any adeno, therefore you have adeno. But it really isn't as straightforward as that. Endo can feed itself by producing its own oestrogen that is not affected by zoladex and it is likely you probably have had endo left in from a lap in general gynaecology. Have you had an MRI because this will give an indication of whether adeno is present (it can't be conclusively diagnosed but a skilled radiologist who is used to looking for it and uses the right contrasts and weightings will have a good idea). This will also see if you have any deep endo that has been missed. I would say that should really have been the starting point. 

    The flare effect really should have ended now (usually around 10 days) so if you are having severe pain now it could be from endo producing its own oestrogen or from adhesions or nerve pain, none of which will be helped by zoladex. Certainly the only point of taking these medications is to help with pain not to aggravate it.

    I think you should probably speak with the endo centre about it as I don't think it's normal. 

You may also like...